Alert archive / North Carolina / Tornado Warnings in 2013
Tornado Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 19, 2013, 3:30 PM EDT for Alamance County, Orange County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2013, 3:30 PM EDT (19:30 UTC)
- Expired
- Apr 19, 2013, 4:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Alamance County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:00 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
423
WFUS52 KRAH 191930
TORRAH
NCC001-135-192000-
/O.NEW.KRAH.TO.W.0001.130419T1930Z-130419T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER SAXAPAHAW...OR 7 MILES SOUTHEAST OF GRAHAM...MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEBANE...
EFLAND...
SCHLEY...CARR...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 153 AND 161.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7916 3624 7915 3624 7895 3591 7926
3597 7941 3625 7925 3625 7921
TIME...MOT...LOC 1930Z 216DEG 40KT 3601 7928
$$
101 follow-up statement
776
WWUS52 KRAH 191946
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT FRI APR 19 2013
NCC001-191955-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-130419T2000Z/
ALAMANCE NC-
346 PM EDT FRI APR 19 2013
...THE TORNADO WARNING FOR EAST CENTRAL ALAMANCE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IN RALEIGH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3625 7916 3624 7915 3624 7895 3605 7913
3606 7926 3625 7921
TIME...MOT...LOC 1945Z 225DEG 37KT 3612 7915
$$
NCC135-192000-
/O.CON.KRAH.TO.W.0001.000000T0000Z-130419T2000Z/
ORANGE NC-
346 PM EDT FRI APR 19 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHERN
ORANGE COUNTY...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR EFLAND...OR NEAR
HILLSBOROUGH...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... CARR AND SCHLEY.
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3625 7916 3624 7915 3624 7895 3605 7913
3606 7926 3625 7921
TIME...MOT...LOC 1945Z 225DEG 37KT 3612 7915
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:55 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 19, 2:55 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 PM EDT FRI APR 19 2013 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING...BRINGING WITH IT HEAVY RAIN AND THE CHANCE FOR SEVERE THUNDERSTORMS. BEHIND THE FRONT...COOLER AND DRIER CONDITIONS WILL MOVE IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM FRIDAY... ...TORNADO WATCH IN EFFECT UNTIL 9PM... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 9PM FOR ALL COUNTIES IN THE CWA EAST OF I-95. THE THREAT IS EXPECTED TO EVOLVE WITH ANOTHER WATCH POSSIBLE FOR THE REMAINING COUNTIES WITHIN THE CWA LATER THIS EVENING. TORNADO AND HAIL THREAT: ALTHOUGH THE PRIMARY THREAT THIS EVENING IS STILL EXPECTED TO BE DAMAGING WINDS...A DIFFERENTIAL HEATING BOUNDARY HAS SET UP ACROSS THE CWA WHICH COULD BE A CATALYST FOR ROTATION ONCE STORMS EVOLVE THIS AFTERNOON. IN ADDITION BRIEF SPIN UPS ALONG THE MAIN LINE OF THUNDERSTORMS WILL ALSO BE POSSIBLE. IN ADDITION INCREASED INSTABILITY AND MOISTURE FROM THE SOUTH ALONG WITH MORE BACKING OF THE WINDS AT THE SURFACE THAN ORIGINALLY ANTICIPATED WILL GIVE A SLIGHT BOOST TO THE TORNADO POTENTIAL. HODOGRAPHS CURRENTLY DEPICT HIGHER HELICITY VALUES IN THE 0-3 KM RANGE WITH HIGHEST TOTALS IN THE SOUTH AND EAST WHERE TEMPERATURES HAVE RISEN INTO THE MIDDLE 80S. CURRENT RADAR TRENDS DO SHOW SOME DISCREET CELLS BEGINNING TO FOR AHEAD OF THE LINE IN THE WESTERN PIEDMONT. IF WE ARE TO SEE ANY HAIL THIS EVENING...THESE DISCREET CELLS WOULD BE THE BEST CANDIDATES AS THEY DO HAVE HIGHER CAPE IN THE HAIL GROWTH ZONE. AS THE AFTERNOON WHERES ON THIS INSTABILITY WILL DIMINISH. DAMAGING WIND THREAT: THE MOST LIKELY SCENARIO WITH THIS SYSTEM REMAINS A QLCS LINE OF THUNDERSTORMS WITH DAMAGING WINDS AS THE PRIMARY THREAT. MODEL FORECAST SOUNDINGS SHOW AN INVERTED V SIGNATURE WITH SOME MID LEVEL DRY AIR INITIALLY BECOMING MOIST THROUGHOUT THE COLUMN AS FRONTOGENESIS INCREASES. THE MID LEVEL CAP THAT WAS INDICATED EARLIER IN THE DAY HAS MOST LIKELY ERODED OR IS IN THE PROCESS OF ERODING AT THIS TIME...PAVING THE WAY FOR GREATER INSTABILITY MOVING FORWARD. MIXED LAYER CAPE OF 500-1000 J/KG IS MANIFESTING ITSELF OVER MUCH OF THE CWA AND SHOULD HELP TO STRENGTHEN THE LINE OF STORMS AS IT MOVES INTO THE WESTERN PIEDMONT. CURRENTLY THE BEST LOW LEVEL LAPSE RATES REMAIN TO THE SOUTH BUT THEY ARE ALREADY GOOD AT 7.5 TO 8 DEG/KM OVER CENTRAL NC. MID-LEVEL LAPSE RATES ARE NOT AS IMPRESSIVE BUT SHOULD IMPROVE SLIGHTLY. EFFECTIVE SHEAR WILL BE 40-50 KNOTS ALONG THE LINE OF STORMS WITH LESSER VALUES OUT AHEAD OF THE LINE. TIMING EXCLUDING CELLS AHEAD OF THE LINE WILL BE 4-5 PM IN THE TRIAD...7-9 IN THE TRIANGLE AND 10PM-12AM IN THE EAST. PRECIPITATION THREAT: HEAVY RAINS ARE EXPECTED WITH THIS SYSTEM SPC MESO-ANALYSIS SHOWS PRECIPITABLE WATERS OVER 1.5 INCHES AND VERY STRONG 850 MB MOISTURE TRANSPORT ASSOCIATED WITH THE 50 KNOT LOW LEVEL JET MOVING OVER CENTRAL NORTH AND SOUTH CAROLINA. EXPECT PLUS OR MINUS AN INCH OF RAIN WITH THE SYSTEM DEPENDING ON RAIN RATES IN THE HEAVIER THUNDERSTORM AND THE FORWARD SPEED OF THE LINE. FLOODING IS NOT ANTICIPATED TO BE A LARGE PROBLEM BUT IS WORTH KEEPING AN EYE ON IN TRAINING CELLS OR IN THE USUAL URBAN FLOOD ZONES. BEHIND THE FRONT EXPECT LIGHT ANAFRONTAL STRATIFORM RAIN TO CONTINUE FOR SEVERAL HOURS BEFORE FINALLY MOVING OUT DURING THE OVERNIGHT HOURS FROM WEST TO EAST. HIGH TEMPERATURES ARE HOLDING ON FOR UPPER 70S IN THE NW TO LOW TO MID 80S SE. DEWPOINTS WILL HOLD IN THE MIDDLE 60S BEFORE DROPPING OFF BEHIND THE FRONT. AFTER FRONTAL PASSAGE WINDS WILL SHIFT TO NORTHWESTERLY AND LOW TEMPERATURES WILL DEPEND ON THE EXACT TIMING OF THE FRONT BUT WILL MOST LIKELY END UP MIDDLE 40S NW TO MIDDLE 50S SE. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 255 PM FRIDAY... ONCE THE COLD FRONT AND ASSOCIATED PREFRONTAL CONVECTION CLEAR THE AREA LATE TONIGHT...STRONG CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN TIER OF THE COUNTRY AND EXTEND SOUTH INTO CENTRAL NC THROUGH THE WEEKEND. LOW LEVEL THICKNESSES ARE FORECAST TO FALL TO AROUND 1320M BOTH SATURDAY AND SUNDAY MORNINGS...WHICH SUGGESTS HIGHS IN THE LOW TO MID 60S. THE BETTER RADIATIONAL COOLING CONDITIONS WILL OCCUR ON SATURDAY NIGHT..THOUGH THE PRESSURE GRADIENT OVER NC MAY STILL BE STRONG ENOUGH FOR A LIGHT NORTHEASTERLY WIND. LOWS SATURDAY NIGHT WILL FALL INTO LOW TO MID 40S IN MOST AREAS...THOUGH UPPER 30S ARE POSSIBLE IN OUTLYING AREAS. LOWS SHOULD BE A FEW DEGREES WARMER SUNDAY NIGHT BUT STRENGTHENING PRESSURE GRADIENT BETWEEN THE SURFACE RIDGE AND A SHARPENING COASTAL TROUGH SHOULD CREATE A CHILLY 10-15MPH NORTHEASTERLY WIND OVERNIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 255 PM FRIDAY... ...BELOW NORMAL TEMPERATURES NEXT WEEK... STRONG HIGH PRESSURE WILL DRIFT SLOWLY ACROSS NORTHERN NEW ENGLAND EARLY NEXT WEEK.. EXTENDING SOUTH DOWN THE EASTERN SEABOARD. MEANWHILE...A PAIR OF SHORTWAVES WILL TRAVERSE THE MEAN TROUGH DEVELOPING OVER THE EASTERN HALF OF THE CONUS. THE PASSAGE OF THE WEAKER LEAD SHORTWAVE SHOULD INDUCE WEAK CYCLOGENESIS ALONG A STALLED OUT FRONTAL ZONE OFF CAROLINA COAST...MOSTLY LIKELY LATE MONDAY BASED ON CURRENT MODELS PROJECTIONS. THERE IS A FAIR AMOUNT OF UNCERTAINTY REGARDING THE WESTWARD EXTENT OF THE RAIN SHIELD ASSOCIATED WITH THE SURFACE WAVE AS IT LIFTS NORTH AND PARALLELS THE COASTLINE. IN ADDITION TO THE POTENTIAL FOR RAIN...ESPECIALLY EAST...WIDESPREAD CLOUD COVER AND THE PRESENCE OF THE STRONG SURFACE HIGH PRESSURE RIDGE FAVOR COLD AIR DAMMING DEVELOPMENT AND HIGHS 10-15 DEGREES BELOW NORMAL MONDAY. SOME MODERATION OF HIGHS BACK TOWARD NORMAL WILL BE POSSIBLE TUESDAY AND ESPECIALLY WEDNESDAY...DEPENDING ON THE STRENGTH OF THE CAD. THE LATTER OF THE TWO AFOREMENTIONED SHORTWAVES WILL THEN SWING ACROSS THE MIDWEST STATES WEDNESDAY AND SEND A COLD FRONT ACROSS OUR AREA WEDNESDAY NIGHT OR THURSDAY. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 110 PM FRIDAY... 24 HOUR TAF PERIOD: VERY HIGH CONFIDENCE OF SUB VFR CONDITIONS THIS EVENING AS A COLD FRONT CROSSES THE AREA. PRIOR TO FRONTAL PASSAGE MVFR CONDITIONS WILL LIFT OUT TO VFR FOR A PERIOD OF SEVERAL HOURS. AHEAD OF THE FRONT EXPECT BREEZY CONDITIONS TO CONTINUE AS OBSERVATIONS HAVE SHOW WINDS OF 15-20 KNOTS SUSTAINED GUSTING TO NEAR 30 KNOTS. EXPECT A WEST TO EAST ADVANCE OF DETERIORATING CONDITIONS WITH KINT AND KGSO AFFECTED BY THE FRONT BETWEEN 20Z AND 0Z. KRDU AND KFAY WILL SEE STORMS IN THE 22Z TO 2Z TIMEFRAME AND FURTHER EAST AT KRWI BETWEEN 0Z AND 4Z. WIND GUSTS TO 40 KNOTS AND POTENTIALLY HIGHER ARE POSSIBLE WITHIN STORMS. AFTER FRONTAL PASSAGE EXPECT STRATIFORM RAIN TO CONTINUE FOR SEVERAL HOURS AT ALL SIGHTS WITH CONDITIONS DETERIORATING AGAIN TO AT LEAST MVFR IF NOT LOWER. RAIN SHOULD MOVE OUT BY SATURDAY MORNING AND CONDITIONS WILL RETURN TO VFR. WINDS WILL BECOME NORTHWESTERLY AFTER FRONTAL PASSAGE NEAR 10 KNOTS. LONG TERM: SPORADIC SUB-VFR EPISODES ARE POSSIBLE SUNDAY NIGHT THROUGH WEDNESDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...SMITH LONG TERM...SMITH AVIATION...ELLIS
Hazardous weather outlook, Apr 19, 2:14 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 214 PM EDT FRI APR 19 2013 NCZ011-027-028-043-078-089-201815- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON- 214 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...MOST LIKELY BETWEEN 8 PM AND MIDNIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>026-038>042-073>077-083>086-088-201815- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 214 PM EDT FRI APR 19 2013 ...TORNADO WATCH 130 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. AS A STRONG COLD FRONT CROSSES THE REGION...THERE WILL BE A RISK OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND INTO THE OVERNIGHT HOURS...MOST LIKELY BETWEEN 4 PM AND MIDNIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 2:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI APR 19 2013
NCZ038-191915-
DAVIDSON-
237 PM EDT FRI APR 19 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON COUNTY THROUGH 315
PM EDT...
AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH ROCK...OR ABOUT 12 MILES SOUTHEAST OF SALISBURY...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DENTON...
GORDONTOWN...THOMASVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 91 AND 103.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3601 8005 3565 8006 3554 8020 3555 8022
3558 8021 3563 8027 3563 8028 3565 8031
3567 8031 3568 8034 3569 8034
TIME...MOT...LOC 1837Z 220DEG 35KT 3560 8028
GIHSpecial weather statement, Apr 19, 3:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT FRI APR 19 2013
NCZ022-192015-
GUILFORD-
322 PM EDT FRI APR 19 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD COUNTY THROUGH 415
PM EDT...
AT 322 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JAMESTOWN...OR ABOUT 5 MILES EAST OF HIGH POINT...MOVING NORTHEAST AT
50 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GREENSBORO...LAKE
TOWNSEND...MCLEANSVILLE...AND MONTICELLO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
&&
LAT...LON 3625 7954 3623 7953 3591 7973 3592 8004
3626 7987
TIME...MOT...LOC 1922Z 221DEG 42KT 3599 7988
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:37 PM EDT | Special Weather Statement | RAH | Davidson | 38 min |
| Apr 19, 3:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Apr 19, 3:39 PM EDT | Tornado Warning | RAH | Guilford | 36 min |
| Apr 19, 3:42 PM EDT | Special Weather Statement | RAH | Davidson | 33 min |
| Apr 19, 3:53 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 37 min |
| Apr 19, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 35 min |
| Apr 19, 4:21 PM EDT | Tornado Warning | RAH | Granville | 24 min |
| Apr 19, 4:31 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 44 min |
| Apr 19, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 56 min |
| Apr 19, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Apr 19, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 39 min |
| Apr 19, 5:12 PM EDT | Special Weather Statement | RAH | Granville, Person | 63 min |
| Apr 19, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond | 61 min |
| Apr 19, 5:28 PM EDT | Tornado Warning | RAH | Chatham, Moore, Randolph | 32 min |
| Apr 19, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Durham, Granville, Lee, Moore and 3 more | 46 min |
| Apr 19, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Scotland | 60 min |
| Apr 19, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake, Warren | 61 min |
| Apr 19, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Lee, Orange, Vance and 1 more | 15 min |
| Apr 19, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Johnston, Scotland | 60 min |
| Apr 19, 6:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville | 35 min |
| Apr 19, 7:14 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 46 min |
| Apr 19, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 57 min |
| Apr 19, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 63 min |
| Apr 19, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 53 min |
Nearby
Tornado Warnings in North Carolina, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.